Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 71, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Oct 9, 2018, 8:29 AM CDT for Dallas County, Texas. It took effect at Oct 9, 2018, 2:31 PM CDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2018, 8:29 AM CDT (13:29 UTC)
- In effect from
- Oct 9, 2018, 2:31 PM CDT
- Expired
- Oct 11, 2018, 2:52 PM CDT
- In force
- 48 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River at Dallas (DALT2). The gauge peaked at 37.19 ft at Oct 10, 2018, 7:00 AM CDT.
- Action stage
- 29 ft
- Minor stage
- 30 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Oct 9, 6:30 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 9, 6:30 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 630 AM CDT Tue Oct 9 2018 .AVIATION... /12Z TAFs/ Concerns: Convection at the airports, possibly 2 rounds of storms, wind shift from a cold front tonight. A complex of storms is moving east across the region with additional showers and storms ahead of it. Thunderstorms are expected to impact the airports this morning with a best timing of 13-17Z. Gusty southwest to northwest winds may occur along with heavy rain reducing visibilities. Some of the leading edge storms could be severe with a damaging wind threat and possibly a tornado. The complex is expected to move east by early afternoon but another round of storms may develop very near the TAF sites this evening. Where these storms develop is still uncertain and may be adjusted based on how far east the morning convection tracks. A cold front will sweep across the region this evening, ending the showers and storms. Northwest winds of 10-15 kts can be expected through the overnight period and for most of Wednesday. Low level stratus may linger for a few hours after FROPA. JLDunn && .SHORT TERM... /Issued 338 AM CDT Tue Oct 9 2018/ /Today and Tonight/ The upper level trough is starting to swing more towards a negative tilt tonight with widespread showers and storms continuing across mainly the western half of the state. By daybreak, we expect this activity will already be in our western counties with isolated to scattered rain activity occurring east of this area. Instability has been increasing across our southwestern zones as the low level jet increases in that area, and we anticipate some of this increased instability will continue to spread north during the early morning hours. So as these storms move into our western areas, a severe weather threat will exist, in particular in areas that are not disturbed by outflow boundaries. Model guidance tonight continues to suffer with the smaller scale trends and timing of convective evolution today, but there is an overall agreement that the morning complex of storms will push farther east across the region than previously thought, and a second round of storms will develop later in the day/evening. Severe storms will be possible along and ahead of the leading edge of the morning complex as instability continues to increase through the morning hours. Instability will be greatest along and south of I-20 and this may be where the higher threat for severe storms will be. We will carefully be analyzing mesoscale properties and radar trends to anticipate where the greatest threat for severe storms will be located. As the complex of storms continues east in the afternoon hours, the severe weather threat may also continue, but a weakening of the line is expected as the low-level jet weakens and the complex moves further away from the upper level trough. However, this will not be the end of the rain as most models indicate another round of convection will develop sometime in the late afternoon and early evening hours. This second round may form along the front as it starts to enter our region. The atmosphere may be too worked over by this time to support an additional threat for severe storms, but the threat cannot be completely discounted at this time and will depend on how far east and how extensive the morning complex of rain tracks. It's possible the threat this evening could be limited to our eastern counties. The final round of storms is expected to move pretty swiftly east with the front and exit the region late tonight. The main severe weather hazard will be damaging winds. Although some hail cannot be discounted, its threat may be limited by weak lapse rates and a deeply moist atmosphere. Unfortunately a tornado threat cannot be discounted either as nicely veering winds in the lower levels of the atmosphere will be maintained and has already resulted in some Tornado Warnings in West Texas. Storms today will be efficient rainfall producers which would result in a flash flooding threat if any storms stall, train or are slow- moving. With deep southerly flow through the atmosphere this morning, the flood threat may be slightly higher in the morning hours as the complex slowly moves across the region. However, we do not plan to issue a Flood Watch due to uncertainties in the speed and maintenance of the morning complex. As the front sweep across the region this evening and tonight, much welcomed cooler and drier air will filter into the region. JLDunn && .LONG TERM... /Issued 338 AM CDT Tue Oct 9 2018/ /Wednesday through Tuesday/ Much of the region will start Wednesday in the 50s, and possibly even the upper 40s in a few spots in our northwestern counties. This could be the coolest temperatures the region has seen since last Spring. Very pleasant weather with below normal temperatures, sunny skies and low humidity will prevail Wednesday and Thursday. During this time we will remain under west-southwest flow aloft as Hurricane Sergio heads east for Baja and Mexico and the next upper level trough digs along the West Coast. On Friday, Sergio will make landfall on Baja and Sonora, Mexico. Increased cloud cover and light rain will spread across much of North and Central Texas as mid level moisture surges ahead of Sergio and weak energy starts translating east from the storm. The rain will be falling from the mid levels of the atmosphere and will likely spend a good portion of the day fighting drier air below the cloud deck. The best rain chances will be mainly north of I-20 and west of I-35. The remnants of Sergio are forecast to maintain identity across Mexico and enter West Texas Saturday morning. Both the GFS and ECMWF have a defined surface low that moves northeast across our northwest counties late Saturday. Our surface winds also finally turn to the southeast, increase in speed and quickly draw some Gulf moisture into the region. At this same time, the upper level trough from the West Coast is continuing to inch closer to the region and is assisting a strong cold front moving down the Plains. Rain chances increase Saturday through Sunday, but the GFS and ECMWF differ in how this rain unfolds. The GFS has more rain with the low pressure system on Saturday and Saturday night, while the ECMWF has more rain with the cold front on Sunday. The details on the best timing and any possible threats with this next system will be refined this week. The weekend cold front will allow the coolest air of the season to filter into the region. Highs in the 60s are expected for the early part of next week with overnight lows in the 40s and 50s. JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 81 57 75 56 72 / 90 70 0 0 0 Waco 83 59 78 57 76 / 90 60 0 0 0 Paris 79 60 74 54 71 / 60 90 10 0 0 Denton 80 54 73 54 71 / 90 70 0 0 0 McKinney 81 57 73 53 70 / 80 80 5 0 0 Dallas 81 59 76 56 72 / 80 70 0 0 0 Terrell 81 60 77 56 75 / 60 80 5 0 0 Corsicana 83 62 78 56 73 / 60 80 5 0 0 Temple 82 60 78 57 76 / 80 60 0 0 0 Mineral Wells 78 53 74 52 72 / 90 30 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 82/90
Hazardous weather outlook, Oct 9, 3:49 AM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 349 AM CDT Tue Oct 9 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-100900- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 349 AM CDT Tue Oct 9 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Widespread thunderstorms are expected to affect the area today and tonight as one or more thunderstorm complexes traverses the region. Damaging winds will be the main threat with stronger thunderstorms, but an isolated tornado or hail would also be possible if any supercell thunderstorms are able to develop ahead of the storm complex. Depending on the speed of the complexes of storms, heavy rainfall may result in flash flooding or minor river flooding. The storms will exit the region to the east tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. After a brief interlude of pleasant weather Wednesday and Thursday, thunderstorm chances will return on Saturday and Sunday. A few storms could linger in Central Texas on Monday. At this time, widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... There is a high chance of spotter activation today and/or this evening across parts of North and Central Texas. JLDunn
In the hours before
Special weather statement, Oct 9, 5:51 AM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
551 AM CDT TUE OCT 9 2018
TXZ115-116-129-091130-
Palo Pinto TX-Stephens TX-Eastland TX-
551 AM CDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EASTLAND...
SOUTHEASTERN STEPHENS AND WESTERN PALO PINTO COUNTIES UNTIL 630 AM
CDT...
At 551 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ranger, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Ranger, Gordon, Necessity, Possum Kingdom State Park, Strawn and
Mingus.
LAT...LON 3296 9857 3296 9852 3295 9851 3269 9824
3252 9829 3251 9847 3243 9869 3254 9875
3270 9882
TIME...MOT...LOC 1051Z 252DEG 30KT 3257 9866
CarlawSpecial weather statement, Oct 9, 6:08 AM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
608 AM CDT TUE OCT 9 2018
TXZ157-091145-
Coryell TX-
608 AM CDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CORYELL COUNTY UNTIL 645
AM CDT...
At 607 AM CDT, Doppler radar was tracking a shower producing very
strong thunderstorm producing very little lightning 12 miles north
of Copperas Cove, moving north at 25 mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gatesville.
LAT...LON 3126 9800 3156 9798 3158 9795 3158 9782
3149 9769 3123 9794
TIME...MOT...LOC 1107Z 202DEG 24KT 3129 9793
CarlawSpecial weather statement, Oct 9, 6:24 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
624 AM CDT TUE OCT 9 2018
TXZ101-116-117-091200-
Palo Pinto TX-Parker TX-Jack TX-
624 AM CDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACK...NORTHWESTERN
PARKER AND NORTHEASTERN PALO PINTO COUNTIES UNTIL 700 AM CDT...
At 624 AM CDT, Doppler radar was tracking a strong thunderstorm near
Graford, or 14 miles northwest of Mineral Wells, moving northeast at
40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mineral Wells, Jacksboro, Graford and Bryson.
LAT...LON 3295 9843 3309 9843 3334 9828 3318 9792
3300 9792 3300 9788 3292 9786 3275 9832
3295 9851
TIME...MOT...LOC 1124Z 237DEG 35KT 3291 9831
CarlawSpecial weather statement, Oct 9, 7:59 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
759 AM CDT TUE OCT 9 2018
TXZ103-118-091345-
Denton TX-Tarrant TX-
759 AM CDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DENTON AND TARRANT
COUNTIES UNTIL 845 AM CDT...
At 759 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Worth, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fort Worth, Arlington, Grand Prairie, Denton, Lewisville, Flower
Mound, Mansfield, Euless, Bedford, Grapevine, Haltom City, Keller,
Coppell, Hurst, Burleson, Southlake, Watauga, Colleyville, Benbrook
and Corinth.
LAT...LON 3332 9702 3260 9704 3255 9722 3256 9747
3268 9754 3299 9754 3299 9740 3316 9739
TIME...MOT...LOC 1259Z 232DEG 28KT 3279 9744
CarlawThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:09 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Oct 8, 7:19 PM CDT | Special Weather Statement | FWD | Hill, Johnson | 41 min |
| Oct 8, 8:18 PM CDT | River Flood Warning | FWD | Dallas | 47 hr |
| Oct 9, 5:33 AM CDT | Tornado Warning | FWD | Coryell, Lampasas | 42 min |
| Oct 9, 5:51 AM CDT | Special Weather Statement | FWD | Palo Pinto | 39 min |
| Oct 9, 6:08 AM CDT | Special Weather Statement | FWD | Coryell | 37 min |
| Oct 9, 6:24 AM CDT | Special Weather Statement | FWD | Jack, Palo Pinto | 36 min |
| Oct 9, 7:59 AM CDT | Special Weather Statement | FWD | Denton, Tarrant | 46 min |
| Oct 9, 8:16 AM CDT | Tornado Warning | FWD | Bosque, McLennan | 29 min |
| Oct 9, 8:31 AM CDT | River Flood Warning | FWD | Young | 17 days |
| Oct 9, 8:58 AM CDT | Special Weather Statement | FWD | Dallas | 47 min |
| Oct 9, 9:09 AM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 2 hr |
| Oct 9, 9:16 AM CDT | Tornado Warning | FWD | Hill | 44 min |
| Oct 9, 9:30 AM CDT | Flash Flood Warning | FWD | Tarrant | 4 hr |
| Oct 9, 10:25 AM CDT | Areal Flood Advisory | FWD | Ellis, Hill, Johnson | 2 hr |
| Oct 9, 11:27 AM CDT | River Flood Warning | FWD | Tarrant | 13 hr |
| Oct 9, 11:48 AM CDT | River Flood Warning | FWD | Dallas | 18 hr |
| Oct 9, 12:36 PM CDT | Areal Flood Advisory | FWD | Hill, McLennan | 3 hr |
| Oct 9, 1:09 PM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Oct 9, 1:34 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Oct 9, 2:27 PM CDT | River Flood Warning | FWD | Hunt | 26 hr |
| Oct 9, 2:28 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 38 hr |
| Oct 9, 2:35 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 40 days |
| Oct 9, 2:37 PM CDT | River Flood Warning | FWD | Navarro | 53 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.